MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381323
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheter needle pierced through the catheter after entering the vein.The following information was provided by the initial reporter, translated from french: "once in the vein the bevel pierces the cannula.This has happened several times.The vet has been using our catheter for about ten years without any problems.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 30-jun-2022.H6: investigation summary: two photos and one actual sample without packaging were received by our quality team for evaluation.From the photos, the needle pierced through the catheter tip area was observed.The sample was subjected to visual inspection, a ¿v-cut¿ was observed near to the catheter tip.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.From the returned sample, a ¿v-cut¿ was observed on the catheter that matches the shape of the bevel, which could be caused by the needle pierced through the catheter.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the inline tip spear vision inspection system.Needle pierced through catheter could also happen during product application when the product was manipulated or during the needle cover removal if not done carefully.As the sample was returned without packaging, the actual root cause could not be established.
 
Event or Problem Description

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14743607
Report Number8041187-2022-00317
Device Sequence Number5288402
Product Code FOZ
UDI-Device Identifier30382903813231
UDI-Public30382903813231
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Model Number381323
Device Catalogue Number381323
Device Lot Number1230787
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown